×

zbMATH — the first resource for mathematics

Generalized coupled fixed point theorems for mixed monotone mappings in partially ordered metric spaces. (English) Zbl 1235.54024
Let \(X\) be a complete metric space with metric \(d\), which is partially ordered. A mapping \(F: X\times X\to X\) is called mixed monotone if \(F(x,y)\) is monotone nondecreasing in \(x\) and monotone nonincreasing in \(y\). A pair \((\overline x,\overline y)\in X\times X\) is called a coupled fixed point of \(F\) if \(F(\overline x,\overline y)=\overline x\), \(F(\overline y,\overline x)=\overline y\). The main result of the paper is the following theorem.
Theorem. Let \(X\) be a partialy ordered complete metric space, let \(F: X\times X\to X\) be mixed monotone and such that
(i) There is a constant \(k\in [0,1)\) such that for each \(x\geq u\), \(y\leq v\) \[ d(F(x,y), F(u,v))+ d(F(y, x), F(v,u))\leq k[d(x, u)+ d(y,v)]. \] (ii) There exist \(x_0,y_0\in X\) with \[ x_0\leq F(x_0, y_0)\quad\text{and}\quad y_0\leq F(y_0, x_0) \] or \[ x_0\geq F(x_0, y_0)\quad\text{and}\quad y_0\leq F(y_0, x_0). \] Then \(F\) has a coupled fixed point \((\overline x,\overline y)\).
The author also gives conditions under which there exists a unique coupled fixed point. Finally, he applies this theorems to the periodic boundary value problem \[ u'= h(t,u),\quad t\in (0,T),\quad u(0)= u(T) \] with \(h(t,u)= f(t,u)+ g(t,u)\).

MSC:
54H25 Fixed-point and coincidence theorems (topological aspects)
54E50 Complete metric spaces
54F05 Linearly ordered topological spaces, generalized ordered spaces, and partially ordered spaces
34B15 Nonlinear boundary value problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Rus, I.A.; Petruşel, A.; Petruşel, G., Fixed point theory, (2008), Cluj University Press Cluj-Napoca · Zbl 1171.54034
[2] Agarwal, R.P.; El-Gebeily, M.A.; O’Regan, D., Generalized contractions in partially ordered metric spaces, Appl. anal., 87, 1-8, (2008) · Zbl 1140.47042
[3] Drici, Z.; McRae, F.; Devi, J.V., Fixed-point theorems in partially ordered metric spaces for operators with PPF dependence, Nonlinear anal., 67, 641-647, (2007) · Zbl 1127.47049
[4] Drici, Z.; McRae, F.; Devi, J.V., Fixed point theorems for mixed monotone operators with PPF dependence, Nonlinear anal., 69, 632-636, (2008) · Zbl 1162.47042
[5] Harjani, J.; Sadarangani, K., Fixed point theorems for weakly contractive mappings in partially ordered sets, Nonlinear anal., 71, 7-8, 3403-3410, (2009) · Zbl 1221.54058
[6] Harjani, J.; Lopez, B.; Sadarangani, K., Fixed point theorems for mixed monotone operators and applications to integral equations, Nonlinear anal., 74, 1749-1760, (2011) · Zbl 1218.54040
[7] Lakshmikantham, V.; Ćirić, L., Coupled fixed point theorems for nonlinear contractions in partially ordered metric spaces, Nonlinear anal., 70, 4341-4349, (2009) · Zbl 1176.54032
[8] Luong, N.V.; Thuan, N.X., Coupled fixed points in partially ordered metric spaces and application, Nonlinear anal., 74, 983-992, (2011) · Zbl 1202.54036
[9] Nieto, J.J.; Rodriguez-López, R., Contractive mapping theorems in partially ordered sets and applications to ordinary differential equations, Order, 22, 3, 223-239, (2005), (2006) · Zbl 1095.47013
[10] Nieto, J.J.; Rodriguez-Lopez, R., Existence and uniqueness of fixed point in partially ordered sets and applications to ordinary differential equations, Acta math. sin. (engl. ser.), 23, 12, 2205-2212, (2007) · Zbl 1140.47045
[11] O’Regan, D.; Petrusel, A., Fixed point theorems for generalized contractions in ordered metric spaces, J. math. anal. appl., 341, 2, 1241-1252, (2008) · Zbl 1142.47033
[12] Ran, A.C.M.; Reurings, M.C.B., A fixed point theorem in partially ordered sets and some applications to matrix equations, Proc. amer. math. soc., 132, 5, 1435-1443, (2004) · Zbl 1060.47056
[13] Rus, M.-D., Fixed point theorems for generalized contractions in partially ordered metric spaces with semi-monotone metric, Nonlinear anal., 74, 1804-1813, (2011) · Zbl 1221.54072
[14] Bhaskar, T.G.; Lakshmikantham, V., Fixed point theorems in partially ordered metric spaces and applications, Nonlinear anal., 65, 7, 1379-1393, (2006) · Zbl 1106.47047
[15] Berinde, V., Some remarks on a fixed point theorem for ćirić-type almost contractions, Carpathian J. math., 25, 2, 157-162, (2009) · Zbl 1249.54078
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.